Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 27, 2008, 2:11 PM EDT for Orange County, Rockland County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2008, 2:11 PM EDT (18:11 UTC)
- Expired
- May 27, 2008, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Orange County, NY, Rockland County, NY
The radar
The Brookhaven radar (KOKX), 128 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:30 PM EDT | HAIL 0.75 | Warwick, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 271811
SVROKX
NYC071-087-271900-
/O.NEW.KOKX.SV.W.0007.080527T1811Z-080527T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
211 PM EDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
SOUTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 300 PM EDT...
* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARWICK...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WARWICK BY 220 PM...
GREENWOOD LAKE BY 235 PM...
SLOATSBURG...6 MILES NORTH OF SUFFERN AND 7 MILES WEST OF POMONA BY
300 PM...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4133 7447 4127 7402 4107 7408 4112 7422
4119 7435 4119 7438 4126 7451
TIME...MOT...LOC 1811Z 286DEG 13KT 4124 7440
$$
GOODMAN2 follow-up statements
000
WWUS51 KOKX 271838
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
238 PM EDT TUE MAY 27 2008
NYC071-087-271900-
/O.CON.KOKX.SV.W.0007.000000T0000Z-080527T1900Z/
ORANGE NY-ROCKLAND NY-
238 PM EDT TUE MAY 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR ROCKLAND AND SOUTH CENTRAL ORANGE COUNTIES...
AT 236 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TUXEDO PARK...OR NEAR SLOATSBURG...MOVING EAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTEBELLO AND SUFFERN BY 245 PM...
WESLEY HILLS...POMONA...VIOLA AND AIRMONT BY 250 PM...
MONSEY BY 255 PM...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4128 7425 4126 7402 4120 7404 4119 7404
4119 7405 4118 7404 4107 7408 4112 7422
4117 7432
TIME...MOT...LOC 1838Z 288DEG 26KT 4119 7418
$$
GOODMAN000
WWUS51 KOKX 271858
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
258 PM EDT TUE MAY 27 2008
NYC071-087-271908-
/O.EXP.KOKX.SV.W.0007.000000T0000Z-080527T1900Z/
ORANGE NY-ROCKLAND NY-
258 PM EDT TUE MAY 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR ROCKLAND AND SOUTH CENTRAL
ORANGE COUNTIES WILL EXPIRE AT 300 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4128 7425 4126 7402 4120 7404 4119 7404
4119 7405 4118 7404 4107 7408 4112 7422
4117 7432
TIME...MOT...LOC 1858Z 288DEG 26KT 4115 7400
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:32 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 27, 12:32 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1232 PM EDT TUE MAY 27 2008
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE TRI-STATE THIS AFTERNOON AND
EVENING. HIGH PRESSURE THEN BEGINS TO BUILD IN FROM THE MIDWEST
LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A TROUGH OF LOW
PRESSURE WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A WEAK
COLD FRONT THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS IN FROM THE
SOUTHEAST FRIDAY AND FRIDAY NIGHT. AN AREA OF LOW PRESSURE
APPROACHES FROM THE GREAT LAKES SATURDAY AND SATURDAY NIGHT...THEN
SLOWLY CROSSES THE AREA FROM SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH HAS BEING ISSUED FOR NYC/NE
NJ/LOWER HUDSON VALLEY/ AND SW CONN.
WITH HEATING THIS MORNING/EARLY AFTERNOON CONDITIONS HAVE BECOME
MARGINAL TO MODERATELY UNSTABLE ACROSS THE LOWER HUDSON
VALLEY...NORTHEAST NEW JERSEY...AND MOST OF SOUTHWEST CT AHEAD OF
THE COLD FRONT. STORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS ORANGE
COUNTY AND ARE EXPECTED TO SLIDE SE THROUGH THE WATCH AREA THIS
AFTERNOON.
WITH THE APPROACHING FRONT SERVING AS THE LIFTING MECHANISM...HAVE
THE INGREDIENTS NEED FOR CONVECTION. WITH NEAR UNIDIRECTIONAL
FLOW...HAVE PRIMARILY SPEED SHEAR (30-35 KT). FAVORING THE
DEVELOPMENT OF MULTICELLS FIRST AND THEN PERHAPS A LINEAR COMPLEX
AHEAD OF THIS FRONT LATER THIS AFTERNOON...POSSIBLY WITH EMBEDDED
BOWED SEGMENTS. IT WOULD BE IN ANY BOWED SEGMENTS THAT THE
GREATEST SEVERE THREAT EXISTS...PRIMARILY FROM DAMAGING WIND
GUSTS...THERMAL STRUCTURE IS MARGINAL AT BEST FOR HAIL...THOUGH
SOME HAIL OF AROUND PENNY SIZE CANNOT BE COMPLETELY RULED OUT.
REMAINDER OF AREA WILL ONLY HAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON WITH STRONG STORMS LESS LIKELY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE FRONT SHOULD BE THROUGH THE MAIN THREAT AREA BY AROUND
00Z...WITH THE CONVECTIVE LINE MOVING INTO AN AREA STABILIZED IN
THE LOWEST LEVELS BY THE MARINE LEVEL (LONG ISLAND AND SE
CT...STILL COULD SEE 500-900 J/KG CAPES OVER SOUTHERN PARTS OF NE
NJ ZONES AND CITY ZONES)...HOWEVER ALOFT HAVE ENOUGH INSTABILITY
(AS NOTED BY SUB ZERO SHOWALTER INDEX 0-3Z OVER THAT REGION IN THE
NAM) TO SUPPORT ELEVATED CONVECTION. THUS WOULD EXPECT ANY
ORGANIZED LINE TO FALL APART AS IT HITS THE MARINE LAYER...WITH
MORE SCATTERED ELEVATED THUNDERSTORMS. WITH MARINE
INFLUENCE...SEVERE THREAT IS GREATLY REDUCED...SO AM NOT GOING
WITH ANY GUSTY WIND WORDING IN THOSE LOCATIONS. THE FRONT SHOULD
BE S OF THE CWA BY AROUND 6Z...HOWEVER DO EXTENDED SLIGHT CHANCE
POPS PAST MIDNIGHT IN CASE FRONT ENDS UP A TAD SLOWER THAN
EXPECTED (NOTING MID LEVEL KICKER (500 MB TROUGH) DOES NOT CHANGE
FLOW FROM ZONAL UNTIL 6Z THAT IS A POSSIBILITY.
SKY CONDITIONS CLEAR OUT RAPIDLY BEHIND THE FRONT AND DEWPOINTS
FALL FROM THE 60S AHEAD OF IT INTO THE 40S BEHIND IT. THIS WILL
ALLOW FOR LOWS BY MORNING TO FALL INTO THE 40S (THOUGH AROUND 50
IN METRO AREAS).
DRY WEATHER WEDNESDAY THROUGH THURSDAY NIGHT...EVEN WITH THE
PASSAGE OF A PRE-FRONTAL TROUGH THURSDAY AND WEAK COLD FRONT
THURSDAY NIGHT...AS SUPPORTING MID LEVEL SHORTWAVE IS NOT TERRIBLY
STRONG AND LIMITED MOISTURE IS AVAILABLE TO WORK WITH. HIGHS
WEDNESDAY WILL BE SOME 10-15 DEGREES COOLER THAN TODAY...WITH
HIGHS STRUGGLING TO REACH THE 70 DEGREE MARK (WITH 850 TEMPS
STRUGGLING TO REACH 5C THIS WILL BE HARD TO DO). SHOULD BE A FEW
DEGREES COOLER WEDNESDAY NIGHT THAN TONIGHT...OR AROUND 10 DEGREES
BELOW NORMAL. TEMPERATURES REBOUND NICELY AHEAD OF THE COLD FRONT
THURSDAY...WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. NEAR NORMAL
LOWS ARE EXPECTED THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MADE LITTLE CHANGES TO EXTENDED...ESPECIALLY PAST SATURDAY. GFS
SUPPORTS YESTERDAYS HPC AND 00Z GEFS MEAN SOLUTION THROUGH
THEN...THEN DEPARTS FROM SOLUTION SUNDAY/MONDAY. BLENDED GFS BASED
GRIDDED MOS IN WITH CURRENT FORECAST FRI-SAT. BEYOND
THEN...BIGGEST CHANGE WAS TO REDUCE POPS MON IN AGREEMENT WITH
SURROUNDING OFFICES...CONSISTENT WITH IDEA OF 00Z GEFS THAT BULK
OF PRECIP SHOULD BE OFFSHORE MON...AND REMOVED THUNDER AS NOT AS
CLEAR CUT THAT WILL END UP IN WARM SECTOR (ALSO IN AGREEMENT WITH
SURROUNDING OFFICES). OTHERWISE MINOR TWEAKS WERE MADE TO BETTER
BLEND WITH SURROUNDING OFFICES. PREVIOUS LONG TERM DISCUSSION
FOLLOWS (WITH ANYTHING CONFLICTING THE ABOVE REMOVED)...
MID LEVEL SHORT WAVE PASSES NEARBY THE DEL-MAR-VA PENINSULA
THURSDAY EVENING...WITH A WEAK SURFACE TROUGH AT THE SURFACE. STILL
DOESNT LOOK LIKE ENOUGH MOISTURE WILL BE AVAILABLE FOR A MENTION
OF SHOWERS.
MODELS APPEAR TO DEPICT A WEAK COLD FRONT SLOWLY DROPPING SOUTHWARD
THROUGH UPSTATE NY/NEW ENGLAND AND WASHING OUT RIGHT AT...OR JUST
NORTH OF THE CWA ON FRIDAY. AGAIN...LOOKS TOO DRY FOR SHOWERS. 850
MB TEMPS PROBABLY AROUND 10C...WHICH TRANSLATES TO HIGHS WELL INTO
THE 70S AWAY FROM AWAY FROM THE COOLING INFLUENCE OF THE OCEAN AND
SOUND.
GFS AND ECMWF HAVE TRENDED QUICKER WITH OVERRUNNING/ISENTROPIC LIFT
OUT AHEAD OF A LOW TRACKING FROM THE PLAINS TO THE GREAT LAKES. WILL
KEEP ALL OF FRIDAY NIGHT DRY FOR NOW...BUT SOME FORM OF POPS MAY BE
NEEDED FOR AT LEAST WESTERN SECTIONS LATE AT NIGHT SHOULD THIS MODEL
TREND CONTINUE.
THE LOW IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION DURING
SATURDAY...APPARENTLY STRENGTHENED BY A JET STREAK BEFORE THE
LONGWAVE PATTERN ALOFT AMPLIFIES AND SLOWS THE LOWS EASTWARD
PROGRESSION. THIS BRINGS THE LOW TO A POSITION IN NY/NEW ENGLAND AT
12Z MONDAY. CHANCE POPS THEREFORE FOR SAT THROUGH MON...WITH PERHAPS
THE HIGHEST CHANCES FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. STILL
LOOKS LIKE WE GET INTO THE WARM SECTOR OF THIS SYSTEM BEFORE THE
TRAILING COLD FRONT MOVES THROUGH LATE SUNDAY NIGHT INTO MONDAY
MORNING.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SOUTHERLY FLOW AHEAD OF AN APPROACHING COLD FRONT THIS MORNING
WITH MAINLY VFR CEILINGS AND UNRESTRICTED VISIBILITIES. SOME LIGHT
RAIN WITH FOG WAS RESULTING IN MVFR CEILINGS AND VISIBILITIES. THE
AREA OF RAIN MOVES OUT EARLY THIS MORNING WITH VFR CONDITIONS
RETURNING. WITH THE APPROACH OF THE COLD FRONT FROM THE NORTHWEST
SOME LOWER CLOUDS WILL DEVELOP 3 TO 4 THOUSAND FEET...AND A BRIEF
SHOWER WILL BE POSSIBLE. SHOWERS BECOME LIKELY WITH THUNDERSTORMS
FROM 20Z TO 02Z FROM NORTHWEST TO SOUTHEAST. THE BEST CHANCE OF
THUNDERSTORMS WILL BE ACROSS THE LOWER HUDSON VALLEY AND INTO THE
NYC VICINITY. THERE IS THE POTENTIAL FOR STRONG AND GUSTY WINDS
WITH THE STORMS...GUSTS TO 40 KT...AND MVFR TO IFR CEILINGS AND
VISIBILITIES. AFTER THE COLD FRONTAL PASSAGE WINDS BECOME GUSTY
FROM THE NORTHWEST WITH CEILINGS AGAIN BECOMING UNLIMITED.
OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...VFR CEILINGS AND
VISIBILITIES THROUGH SATURDAY AS HIGH PRESSURE BUILDS INTO THE
AREA TERMINALS TUESDAY NIGHT AND CONTINUES TO INFLUENCE THE REGION
INTO THE WEEKEND. A WEAK COLD FRONT MAY MOVE THROUGH THE AREA
THURSDAY NIGHT WITH LITTLE IMPACT.
&&
.MARINE...
WITH A SOUTHERLY FLOW ACROSS THE FORECAST WATERS...AHEAD OF AN
APPROACHING COLD FRONT...SEAS ON THE OCEAN REMAIN ABOVE SMALL CRAFT
LEVELS. THERE MAY BE AN OCCASIONAL GUST TO SMALL CRAFT
LEVELS...HOWEVER LOW LEVELS REMAIN RATHER STABLE WITH THE RELATIVELY
COLD OCEAN. SEAS LIKELY REMAIN ABOVE SMALL CRAFT AHEAD OF THE
FRONT...THEN WITH THE PASSAGE SEAS MAY FALL BELOW SMALL CRAFT LEVELS
FOR A BRIEF PERIOD. WINDS INCREASE BEHIND THE FRONT LATE TONIGHT AND
SUSTAINED WINDS ON THE OCEAN MAY EXCEED SMALL CRAFT LEVELS...WITH
GUSTS ABOVE SMALL CRAFT LEVELS. HIGH PRESSURE BUILDS FROM THE WEST
AND THE PRESSURE GRADIENT AND WINDS QUICKLY SUBSIDE EARLY WEDNESDAY.
FOR NOW WILL ONLY POST THE SMALL CRAFT THROUGH TONIGHT AND WAIT FOR
NEXT FORECAST PACKAGE TO REEVALUATE NEED INTO WEDNESDAY MORNING.
WITH THE HIGH SLOWLY BUILDING INTO THE WATERS THROUGH THURSDAY NIGHT
WINDS AND SEAS ON ALL THE WATERS WILL BE BELOW SMALL CRAFT. A WEAK
TROUGH IS EXPECTED TO MOVE THROUGH THURSDAY EVENING WITH A WIND
SHIFT. WINDS AND SEAS ON THE OCEAN MAY BUILD BACK TO SMALL CRAFT
LEVELS BY LATE FRIDAY AS A LOW MOVES THROUGH THE GREAT LAKES AND A
SOUTHERLY FLOW INCREASES. BY LATE SATURDAY THE STORM MOVES THROUGH
NEW ENGLAND AND WINDS WILL SUBSIDE.
&&
.HYDROLOGY...
GENERALLY LOOKING AT 1/4 TO 1/2 INCH OF QPF WITH SHOWERS AND
THUNDERSTORMS TODAY AND THIS EVENING...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE IN ANY STRONGER STORMS (NOTING FORECAST PWATS OF
1.5-1.75 INCHES THIS AFTERNOON AND EARLY EVENING)...SO MINOR
FLOODING OF PRIMARILY URBAN POOR DRAINAGE AREAS IS POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
355.
&&Hazardous weather outlook, May 27, 12:46 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1246 PM EDT TUE MAY 27 2008 CTZ007-008-011-012-NYZ077>081-281700- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1246 PM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL SLOWLY SLIDE SOUTHEAST THROUGH THE REGION. STRONG WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED FOR STORM REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002>006-011-NYZ067>076-281700- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- 1246 PM EDT TUE MAY 27 2008 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED FOR STORM REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-281700- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1246 PM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS SHOULD CROSS THE WATERS LATE THIS AFTERNOON AND EVENING FROM NORTHWEST TO SOUTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED FOR STORM REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-281700- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1246 PM EDT TUE MAY 27 2008 ...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED FOR STORM REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 27, 12:34 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1234 PM EDT TUE MAY 27 2008 NYZ067-271715- ORANGE- 1234 PM EDT TUE MAY 27 2008 ...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL ORANGE COUNTY... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR MIDDLETOWN...MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR MIDDLETOWN BY 1240 PM. NEAR FLORIDA BY 1250 PM. NEAR GOSHEN BY 1255 PM. NEAR CHESTER BY 100 PM. NEAR MONROE BY 115 PM. PEOPLE IN CENTRAL ORANGE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, May 27, 12:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1245 PM EDT TUE MAY 27 2008 NYZ068-271730- PUTNAM- 1245 PM EDT TUE MAY 27 2008 ...STRONG THUNDERSTORM WILL IMPACT PUTNAM COUNTY... AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALDEN...MOVING EAST AT 33 MPH. THIS STORM WILL BE... 6 MILES NORTH OF COLD SPRING BY 100 PM. NEAR FAHNESTOCK STATE PARK BY 110 PM. NEAR LAKE CARMEL BY 125 PM. 6 MILES NORTH OF BREWSTER BY 130 PM. PEOPLE IN PUTNAM COUNTY...INCLUDING FAHNESTOCK STATE PARK...CARMEL AND LAKE CARMEL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, May 27, 1:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 116 PM EDT TUE MAY 27 2008 CTZ005-NYZ067-068-271800- NORTHERN FAIRFIELD-ORANGE-PUTNAM- 116 PM EDT TUE MAY 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ORANGE...NORTHERN FAIRFIELD AND PUTNAM COUNTIES... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF WINGDALE TO FISHKILL TO 7 MILES WEST OF NEW WINDSOR...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PAWLING TO BEACON TO 8 MILES NORTH OF MONROE...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR COLD SPRING BY 145 PM. NEAR FAHNESTOCK STATE PARK BY 150 PM. NEAR SHERMAN BY 155 PM. NEAR LAKE CARMEL BY 200 PM. SMALL HAIL...HEAVY RAIN AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, May 27, 1:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 152 PM EDT TUE MAY 27 2008 NJZ002-NYZ067-069-271830- ORANGE-ROCKLAND-WESTERN PASSAIC- 152 PM EDT TUE MAY 27 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN PASSAIC...WESTERN ROCKLAND AND SOUTHERN ORANGE COUNTIES... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...OR 10 MILES WEST OF WARWICK... AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR WARWICK BY 220 PM. NEAR GREENWOOD LAKE BY 230 PM. PEOPLE IN PASSAIC...ROCKLAND AND SOUTHERN ORANGE COUNTIES...INCLUDING UNIONVILLE...WARWICK AND GREENWOOD LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, May 27, 2:02 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 202 PM EDT TUE MAY 27 2008 CTZ005-006-009-NYZ068-070-271900- EASTERN PUTNAM-FAIRFIELD-NEW HAVEN-NORTHERN WESTCHESTER- 202 PM EDT TUE MAY 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NEW HAVEN...EASTERN PUTNAM AND NORTHERN WESTCHESTER COUNTIES... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF WOODBURY CENTER TO 5 MILES SOUTH OF SHERMAN TO PEEKSKILL...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF NEW MILFORD TO SHERMAN TO PEEKSKILL...AND MOVING SOUTHEAST AT 22 MPH. THESE STORMS WILL BE... NEAR DANBURY BY 210 PM. NEAR SOUTHBURY BY 220 PM. NEAR WATERBURY BY 225 PM. NEAR RIDGEFIELD BY 230 PM. NEAR NAUGATUCK BY 235 PM. NEAR GEORGETOWN BY 240 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:18 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 3 hr |
| May 27, 3:29 PM EDT | Special Marine Warning | OKX | 46 min | |
| May 27, 5:19 PM EDT | Areal Flood Advisory | OKX | Bronx, Rockland, Westchester | 56 min |
| May 27, 5:34 PM EDT | Special Marine Warning | OKX | 41 min | |
| May 27, 5:52 PM EDT | Special Marine Warning | OKX | 23 min | |
| May 27, 6:11 PM EDT | Special Marine Warning | OKX | 64 min | |
| May 27, 7:19 PM EDT | Special Marine Warning | OKX | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.